Research Articles An IgG-induced neutrophil activation pathway contributes to human drug-induced anaphylaxis

This study supports the existence of an IgG-neutrophil pathway in human NMBA-induced anaphylaxis, which may aggravate anaphylaxis in combination with the IgE pathway or underlie anaphylaxis in the absence of specific IgE. These results reconcile clinical and experimental data on the role of antibody classes in anaphylaxis and could inform diagnostic approaches to NMBA-induced acute hypersensitivity reactions.
Source: Science Translational Medicine - Category: Biomedical Science Authors: Tags: Research Articles Source Type: research

Related Links:

Abstract This case series describes the clinical courses of 3 juvenile Yucatan miniature swine (Sus scrofa) that experienced a suspectedanaphylactic reaction to ketamine hydrochloride during premedication for protocol-related surgery. All 3 swine rapidly developed diffuse erythema shortly after injection with ketamine-containing drug combinations. Clinical signs ranged from tachycardia and erythema alone to tachycardia and erythema followed by respiratory and cardiac arrest. Ketamine was considered the most likely cause of these reactions because it was the only agent in the premedication sedation combination that...
Source: Comparative Medicine - Category: Zoology Authors: Tags: Comp Med Source Type: research
In this study, we report a case of midazolam anaphylaxis by an intravenous injection, in the prone position, during general anesthesia. Patient concerns: A 62-year-old woman was intravenously administered 1 mg midazolam during general anesthesia, and sudden severe hypotension, bronchospasm, decreased oxygen saturation, erythema, and diarrhea occurred. Diagnosis: Midazolam anaphylaxis was presumptively diagnosed by clinical symptoms and was confirmed by an intradermal test after 9 weeks. Interventions: The patient was treated with 100% oxygen, large volume of fluid, epinephrine, phenylephrine, ephedrine, dexameth...
Source: Medicine - Category: Internal Medicine Tags: Research Article: Clinical Case Report Source Type: research
Authors: Hashimoto M, Sato Boku A, Tachi N, Okumura Y, Kadoi K, Harada J, Okuda M Abstract While anaphylaxis can occur at any time during general anesthesia, 90% of cases occur at induction of anesthesia. As several drugs are administered simultaneously at this time, it is difficult to identify the causative agent. However, it has been found that rocuronium is the most common drug associated with perioperative anaphylaxis. We treated 2 cases of patients who were administered sugammadex for anaphylactic symptoms thought to be caused by rocuronium, after which the anaphylactic symptoms disappeared. One of the most im...
Source: Anesthesia Progress - Category: Anesthesiology Tags: Anesth Prog Source Type: research
In addition to cutaneous, gastrointestinal, hemodynamic, and respiratory symptoms, allergic reactions can induce an acute coronary syndrome in normal or atheromatous coronary arteries and can cause coronary stent thrombosis. Here, we report a case of coronary stent thrombosis due to allergic acute coronary syndrome during anaphylaxis induced by sugammadex in a female patient undergoing general anesthesia. She was emergently treated with percutaneous transluminal coronary balloon angioplasty with catecholamine, vasodilator, and intraaortic balloon support. Knowledge of perioperative allergy-triggered acute coronary syndrome...
Source: A&A Case Reports - Category: Anesthesiology Tags: Case Reports Source Type: research
Abstract Childhood allergy is common, and increasing. Many children are incorrectly labeled as having allergy or adverse drug reactions. This can pose a dilemma for anesthetists and lead to a change in practice or drug selection. We review the pathophysiology of hypersensitivity reactions and the implications for anesthesia of food allergy, atopy, and family history of allergy in children. The epidemiology of anaphylaxis is discussed. We discuss the common triggers of perioperative anaphylaxis in children and explore emerging triggers including chlorhexidine and sugammadex. Accurate data on pediatric perioperative...
Source: Paediatric Anaesthesia - Category: Anesthesiology Authors: Tags: Paediatr Anaesth Source Type: research
A study in patients identifies a nontraditional immune pathway that can cause a severe reaction to anesthetic drugs.
Source: The Scientist - Category: Science Tags: News & Opinion Source Type: news
ConclusionsIntraoperative insertion of chlorhexidine-coated central venous catheters can trigger life-threatening anaphylaxis in susceptible patients undergoing renal transplantation.
Source: Canadian Journal of Anesthesia - Category: Anesthesiology Source Type: research
CONCLUSIONS: Intraoperative insertion of chlorhexidine-coated central venous catheters can trigger life-threatening anaphylaxis in susceptible patients undergoing renal transplantation. PMID: 31264193 [PubMed - as supplied by publisher]
Source: Canadian Journal of Anaesthesia - Category: Anesthesiology Authors: Tags: Can J Anaesth Source Type: research
Publication date: Available online 31 May 2019Source: The Journal of Allergy and Clinical Immunology: In PracticeAuthor(s): Gerald W. Volcheck, David L. HepnerThe authors present a case of a patient with multiple episodes of perioperative anaphylaxis. The incidence and the most common causes of perioperative anaphylaxis are reviewed. The most common causes can vary by country and the type of perioperative medications used. The unique environment and the multiple medications and substances used in the anesthesia and surgical setting that make a definitive diagnosis challenging are outlined. A systematic strategy to recogniz...
Source: The Journal of Allergy and Clinical Immunology: In Practice - Category: Allergy & Immunology Source Type: research
Publication date: Available online 11 June 2019Source: Anaesthesia Critical Care &Pain MedicineAuthor(s): Souhayl Dahmani, Anne Laffargue, Christophe Dadure, Francis Veyckemans, The French Apricot Trial GroupAbstractIntroduction: Analysing national patients’ profile and organisation of human resources are important for improving the perioperative quality of care. The aim of the current study was to achieve these goals using the French data from the APRICOT study.Material and Methods: Data from the French centres that participated to the APRICOT study were extracted and analysed. The primary goal of the study was ...
Source: Anaesthesia, Critical Care and Pain Medicine - Category: Anesthesiology Source Type: research
More News: Anaphylactic Shock | Anesthesia | Anesthesiology | Biomedical Science | Brain | Neurology | Neuroscience | Science | Study